Gabapentin Toxicity in Children Manifesting as Behavioral Changes

Steven M. Wolf, Shlomo Shinnar, Harriet Kang, Karen Ballaban Gil, Solomon L. Moshé

Research output: Contribution to journalArticle

106 Scopus citations

Abstract

Summary: Pediatric experience with gabapentin (GBP), a new antiepileptic drug (AED), is limited. We describe 3 learning disabled children, 1 aged 7 years and 2 aged 10 years, with intractable partial seizures who developed severe behavioral problems while receiving modest doses of GBP. The children became hyperactive and had explosive outbursts consisting of aggressive and oppositional behavior. The behavioral problems were sufficiently severe to require discontinuation of GBP despite moderately improved seizure control.

Original languageEnglish (US)
Pages (from-to)1203-1205
Number of pages3
JournalEpilepsia
Volume36
Issue number12
DOIs
StatePublished - Dec 1995

    Fingerprint

Keywords

  • Anticonvulsants
  • Children's behavioral events
  • Gabapentin

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Cite this